I take Lyrica, been on it about three years, and noticed more hair was in shower drain than usual. I have waist-long, wavy, fine thin hair. So, I quit washing my hair every day, and I carefully brush it out before washing. I GENTLY wash and rinse...no scrubbing or getting every part of it clean... the suds do a good job removing dirt anyway, hold wet ends up to keep weight off scalp.
Creme rinse I put less on, just smooth on the outer layers, and then let rinse water remove it, squeeze out ends. Don't scrub dry with towel, just wind it up and leave it for a while, then dab off hair and again squeeze ends with towel. I comb out really slowly and carefully, then push it against head to give body. Even then, you'll lose some hair. But hair always grows back. I use a wide comb and a brush with widely placed brushes. I let my hair air dry, and then do something about brushing and styling it.
There's probably a product out there that helps prevent hair from breaking off, because I think that's what it's doing... not so much falling right out of my head, on account of the care I take with handling it wet prevents it from coming out, altho combing wet always pulls out some of the hair. I just haven't gotten around to looking for such a product, I'm pretty uptight about what I'm willing to put in my hair.
I have to be very careful what products I use to wash my hair just a gentle shampoo and gently pat long hair dry and hold up on top of head in a towel, interestingly Soldy I take evening primrose oil capsules daily is this what you were suggesting? or a product containing evening primrose oil to add to hair cleaning regime after shampooing the hair?
Hi there. Lyrica or Pregabalin is an anti epileptic drug used for neuropathic pain, an adjunct for partial seizures with secondary generalizations and anti anxiety drug. It has not been seen to be associated with baldness or hair loss. Investigate for other possible causes of baldness like anemia, hypothyroidism (normal in your case), chronic illness, crash diets, stress, pregnancy, menopause, presence of ovarian cysts, birth control pills, a high androgen index , poly cystic ovarian disease etc.
Treatment can be of the cause like stress reduction, eating protein rich, iron rich diet, less aggressive combing, etc. certain drugs like minoxidil etc may help. Takecare.
At the RxList website, where they have rather involved lists of side effects, in a grouping of Frequent, Infrequent, and Rare, they've got Alopecia (hair loss) as an Infrequent side effect. So, while it is true, it is not a normally noted side effect or even an important effect, in testing it was listed.
With all that said, I do have to say, because I respect physicians so much and because I myself am confused on occasion, it is possible I have Lyrica mixed up with another medicine I have taken, and that it could be I was thinking of another drug that made my hair fall out or break off. So, my apologies, and anyone reading this should go with the good doctor's advice!
I have been taking pregabalin for a protruding disc and accompanying nerve pain since beg Dec 10 and am also experiencing considerable hair loss. I am taking no other drugs, my diet is unchanged and I would say I am less stressed now that it's helped the pain than I was beforehand.
My hair is also very long and wavy/curly. It was previously reasonably thick but is now so fine and straggly looking I'm going to have to get it cut a lot shorter. Bit upsetting as even if the problem resolves, it would take many years to grow the length back again.
Will try some iron and evening primrose supplements and see if this has any effect.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.